Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 28, 2009, 8:41 PM CDT for Schleicher County, Sutton County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2009, 8:41 PM CDT (01:41 UTC)
- Expired
- May 28, 2009, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:59 PM CDT | HAIL 1 | 24 Ene Sonora, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2815 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 290141
SVRSJT
TXC413-435-290230-
/O.NEW.KSJT.SV.W.0113.090529T0141Z-090529T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT THU MAY 28 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN SCHLEICHER COUNTY...OR 20 MILES EAST OF ELDORADO...AND
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN SUTTON AND SOUTHEASTERN SCHLEICHER COUNTIES.
LAT...LON 3071 10012 3060 10012 3049 10028 3071 10037
3080 10027
TIME...MOT...LOC 0141Z 311DEG 16KT 3075 10028
$$
152 follow-up statements
000 WWUS54 KSJT 290204 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 904 PM CDT THU MAY 28 2009 TXC413-290214- /O.CAN.KSJT.SV.W.0113.000000T0000Z-090529T0230Z/ SCHLEICHER TX- 904 PM CDT THU MAY 28 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHLEICHER COUNTY IS CANCELLED... LAT...LON 3069 10032 3069 10019 3060 10012 3049 10028 TIME...MOT...LOC 0204Z 332DEG 15KT 3066 10022 $$ TXC435-290230- /O.CON.KSJT.SV.W.0113.000000T0000Z-090529T0230Z/ SUTTON TX- 904 PM CDT THU MAY 28 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHEASTERN SUTTON COUNTY... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN SUTTON COUNTY...OR 26 MILES EAST OF SONORA...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SUTTON COUNTY. LAT...LON 3069 10032 3069 10019 3060 10012 3049 10028 TIME...MOT...LOC 0204Z 332DEG 15KT 3066 10022 $$ 15
000 WWUS54 KSJT 290213 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 913 PM CDT THU MAY 28 2009 TXC435-290230- /O.CON.KSJT.SV.W.0113.000000T0000Z-090529T0230Z/ SUTTON TX- 913 PM CDT THU MAY 28 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHEASTERN SUTTON COUNTY... AT 912 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN SUTTON COUNTY...OR 27 MILES EAST OF SONORA...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SUTTON COUNTY. LAT...LON 3069 10032 3069 10019 3060 10012 3049 10028 TIME...MOT...LOC 0213Z 332DEG 15KT 3063 10020 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:08 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 28, 6:08 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 608 PM CDT THU MAY 28 2009 .AVIATION... /00Z UPDATE/ ISOLATED THUNDERSTORMS WILL CONTINUE OVER MOST OF WEST CENTRAL TEXAS THROUGH EARLY EVENING...HAVE INCLUDED MENTION OF CB IN ALL TAFS. CONVECTION SHOULD END BY EARLY EVENING WITH LOSS OF DAYTIME HEATING. VFR CONDITIONS WILL CONTINUE OVER ALL TAF SITES THROUGH THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 339 PM CDT THU MAY 28 2009/ SHORT TERM... ISOLATED TSTMS DEVELOPING EAST OF SAN ANGELO THIS AFTERNOON. THE 19Z LAPS DATA INDICATED A SBCAPE AXIS OF 1000 TO 2000 J/KG EXTENDING FROM JUNCTION TO SAN ANGELO TO ABILENE. ADDITIONAL STORMS MAY DEVELOP ACROSS MAINLY THE SOUTHERN 2/3 OF CWFA THIS AFTERNOON AND EVENING. OTHER STORMS DEVELOPING ALONG THE HIGH TERRAIN OF SOUTHWEST TEXAS MAY MAKE IT EAST INTO WEST CENTRAL TEXAS LATER TONIGHT. WILL GO WITH SLGT CHC POPS ACROSS THE SOUTHWEST CWFA ON FRIDAY DUE TO WEAK LOW LEVEL UPSLOPE FLOW AND SOME INSTABILITY DURING THE AFTERNOON HOURS. LONG TERM... THE 500 MB HEIGHTS WILL SLOWLY RISE THIS WEEKEND INTO EARLY NEXT WEEK ACROSS TEXAS. THE MAIN STORM TRACK WILL BE ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST NEXT WEEK. AN UPPER LEVEL RIDGE WILL BE OVER THE SOUTHERN PLAINS BY LATE NEXT WEEK. GOING WITH A DRY FORECAST FRIDAY NIGHT THROUGH NEXT THURSDAY. ALSO...TEMPERATURES WILL BE WARMING WITH HIGHS IN THE LOWER TO MID 90S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 62 87 63 90 63 / 20 10 10 10 10 SAN ANGELO 63 87 63 91 63 / 20 20 10 10 10 JUNCTION 66 88 62 88 63 / 20 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, May 28, 1:41 PM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 141 PM CDT THU MAY 28 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291845- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 141 PM CDT THU MAY 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE SOUTHWEST PORTIONS OF WEST CENTRAL TEXAS. THE MAIN AREA OF CONCERN WILL BE ALONG AND SOUTHWEST OF A SAN ANGELO TO JUNCTION LINE. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE CONCHO VALLEY...NORTHERN EDWARDS PLATEAU...AND THE NORTHWEST HILL COUNTRY.
In the hours before
Special weather statement, May 28, 6:19 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 619 PM CDT THU MAY 28 2009 TXZ064-290015- STERLING TX- 619 PM CDT THU MAY 28 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR STERLING COUNTY... AT 619 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME EAST CENTRAL GLASSCOCK COUNTY...OR ABOUT 13 MILES EAST OF GARDEN CITY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 15
Special weather statement, May 28, 6:30 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 630 PM CDT THU MAY 28 2009 TXZ071-290015- IRION TX- 630 PM CDT THU MAY 28 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR IRION COUNTY... AT 627 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES WEST OF MERTZON...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MERTZON BY 700 PM CDT SHERWOOD BY 705 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 15
Special weather statement, May 28, 6:55 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CDT THU MAY 28 2009 TXZ066-127-290100- TAYLOR TX-RUNNELS TX- 655 PM CDT THU MAY 28 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR TAYLOR AND RUNNELS COUNTIES... AT 653 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES NORTH OF HAPPY VALLEY...OR ABOUT 13 MILES NORTHEAST OF BLACKWELL...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HAPPY VALLEY BY 700 PM CDT WINGATE BY 720 PM CDT DRASCO AND PUMPHREY BY 735 PM CDT BRADSHAW BY 745 PM CDT WINTERS BY 800 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 28, 7:02 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 PM CDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 SSW MERTZON 31.18N 100.86W
05/28/2009 E0.88 INCH IRION TX TRAINED SPOTTER
&&
MCLocal storm report, May 28, 7:46 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL WINTERS 31.97N 99.93W
05/28/2009 E1.00 INCH RUNNELS TX LAW ENFORCEMENT
&&
MCLocal storm report, May 28, 8:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
813 PM CDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 7 NNW ELDORADO 30.95N 100.65W
05/28/2009 E60.00 MPH SCHLEICHER TX LAW ENFORCEMENT
REPORTED AT THE INTERSECTION OF RANCH ROAD 915 AND RANCH
ROAD 1828.
&&
LACYThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:05 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 25 min |
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 51 min |
| May 28, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 48 min |
| May 28, 10:29 PM CDT | Areal Flood Advisory | SJT | Kimble | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.